Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having slight discomfort in knee. What cure and medication is required?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi, have a slight discomfort in my right knee.
No pain so far, however i feel a discomfort while walking, bending my knee.
Posted Sat, 17 Nov 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 39 minutes later
Thanks for posting your query.
At your young age, the discomfort in the knee is more likely to be due to stress related minor capsular inflammation or a decrease in the joint lubricants.
The mild inflammation of the knee can happen after some activity like workouts or kick starting a bike and mostly subsides by taking antiinflammatory agents and mild pain killers like ibuprofen. In some cases for acute problem muscle relaxants like thiocolchicoside are needed after consulting with your orthopaedician.
If still there is no relief then oral steroids and oral lubricating agents like glucosamine sulfate and chondroitin are given. Injections - intra- articular are the last options to be considered if all the above measures fail.
In the meanwhile, for symptomatic relief:
1. Give enough rest to your knee- use a knee brace.
2. Take mild pain killers like acetaminophen or ibuprofen.
3. Hot compresses to your knee will be useful. You may apply a local analgesic gel on that area.
4. calf and hamstring stretches can be helpful under the guidance of a physiotherapist.
5. Generally we recommended, rest, graded exercises, rest and graded exercises to let you know the right amount of time you can spend on exercise without injuring yourself.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor